Impurity modes in disordered non-linear lattices

Edward Emaci, Dean Kim, Alexander F. Vakakis

Research output: Contribution to journalArticlepeer-review


Localized standing waves (impurity modes) centered on disorders of non-linear lattices of infinite spatial extent are analyzed. In contrast to some previous works on the subject which consider only single-particle disorders, disorders with general bounded spatial distributions are examined in this work. The impurity modes are asymptotically approximated using continuum approximation of the discrete chain and perturbation analysis. Numerical simulations verify the analytical predictions. The results of this study can be used to better understand the interaction between solitary waves and impurities in non-linear lattices.

Original languageEnglish (US)
Pages (from-to)21-30
Number of pages10
JournalInternational Journal of Non-Linear Mechanics
Issue number1
StatePublished - Jan 1997


  • Disordered systems
  • Non-linear normal modes

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics


Dive into the research topics of 'Impurity modes in disordered non-linear lattices'. Together they form a unique fingerprint.

Cite this